MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR EMR; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR EMR; ENDOSCOPE AND/OR ACCESSORIES
Model Number M00561600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator emr device was to be used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2023.During the procedure, the snare broke.The procedure was completed with another captivator emr device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of a snare loop broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of a snare loop broken.Block h10: investigation results: the returned captivator emr device was analyzed, and a visual evaluation noted that the handle cannula was kinked, and the working length (strain relief) was smashed at the proximal side.There were no visual problems found in the loop.Microscopic examination was performed which confirmed that the handle cannula was kinked, and the working length (strain relief) was smashed.No other problems with the device were noted.The reported event of snare break was not confirmed as the loop was returned in a good condition.Investigation found that the working length (strain relief) was smashed in the proximal side, leading to the bend found on the cannula and which make impossible to extend the loop.Taking all available information into consideration, the most probable root cause of this event is manufacturing deficiency, as the reported event was traced to the manufacturing process.An investigation to address this problem is in progress.Block h11: correction: block b5 (describe event or problem).
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator emr device was used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2023.During the procedure, it was noticed that the snare was broken when pulled out from the scope.The procedure was completed with another captivator emr device.There were no patient complications reported as a result of this event.

Brand Name
CAPTIVATOR EMR
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17116507
Report Number3005099803-2023-03115
Device Sequence Number17790560
Product Code FDI
UDI-Device Identifier08714729842675
UDI-Public08714729842675
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model NumberM00561600
Device Catalogue Number50662
Device Lot Number0030727972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown